Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    hydroxychloroquine side effects
    avatar
    LavShi posted:
    I am on hydroxychloroquine (plaquenil) 200 mg 2 X a day, and this morning I have a shadow over part of my right eye...almost like having half a sunglass lense on...could this be a side effect of the plaquenil? I am getting my eyes check 2 Xs a year, and my eye doc said I would know if I was having a problem....anyone experienced this?
    Reply
     
    avatar
    lac85 responded:
    I have not experienced this. I am on the same dose. I would suggest calling your Rheumy and making an appointment to see your eye doctor. When calling the eye doctor remind them you take plaquenil and tell them your symptoms. Better to get it check out and it be nothing, than to ignore it and have it be something really important. Please let us know how it goes.
     
    avatar
    LavShi responded:
    On Monday I went to the eye doctor and found out that I had a detached retina--totally unrelated to plaquenil! Now I have RA plus a detached retina to worry about! You never know what is around the corner!!!
     
    avatar
    me_n_my_4 responded:
    Wow LavShi,
    Sorry to hear that, how long were you on the plaquenil. Now that you have the detached retina is your RA doctor going to put you on something else? What are oyur treatment options if any regarding the detached retina? I wish you the best.
     
    avatar
    potterpot replied to me_n_my_4's response:
    get off the plaguenil, the same thing happened to me along with flashes and floaters. Dr. took me off because it is a side effect. Call your rheumy.
     
    avatar
    LavShi responded:
    I stopped taking the plaquenil, and I speak to my rheumy doc soon. I had a cryotherapy procedure for the detached retina, and now I am healing...so far so good. I have been on plaquenil since January....the retina specialist says that it has nothing to do with the plaquenil. I don't know what to think...my rheumy doc will help me decide!
     
    avatar
    An_244066 responded:
    my doctor just prescribed hydroxychloroquine to treat rheumatoid arthritis. i am concerned about the hair loss side effect. is this rare or frequent? thank you for your help
     
    avatar
    LavShi replied to An_244066's response:
    I was only on it for 6 months...but I never had hair loss, good luck.


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.